MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6900052
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower and higher than expected vitros ipth2 results have occurred with multiple patient samples when comparing data from a method comparison study between the vitros ipth2 assay and the vitros ipth assay on a vitros xt 7600 integrated system.A definitive assignable cause could not be determined.There is no indication the vitros ipth2 reagent in use at the time of the event was not performing as intended as vitros quality control fluids processed within the timeframe of the correlation testing were predicting as expected and no issues regarding accuracy or precision of the vitros assay were indicated by the customer.Additionally, precision testing of the vitros xt7600 integrated systems was not performed, therefore, no assessment of the instrument's performance at the time of the event was made.However, the customer gave no indication of any vitros xt7600 system malfunction and since two different vitros instruments were affected, it is unlikely an instrument performance issue is a contributor to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ipth2 reagent lot: 0100.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected vitros ipth2 results have occurred with multiple patient samples when comparing data from a method comparison study between the vitros ipth2 assay and the vitros ipth assay on a vitros xt 7600 integrated system.The vitros ipth2 reference interval: 1.5 - 8.0 pmol/l the vitros ipth reference interval: 1.4 - 9.1 pmol/l j76001152 correlation sample 2 vitros ipth2 result of 7.70 pmol/l (within the reference interval) vs.The vitros ipth result of 11.52 pmol/l (above the reference interval).Correlation sample 7 vitros ipth2 result of 7.30 pmol/l (within the reference interval) vs.The vitros ipth result of 10.88 pmol/l (above the reference interval).Correlation sample 21 vitros ipth2 result of 6.11 pmol/l (within the reference interval) vs.The vitros ipth result of 9.96 pmol/l (above the reference interval).Correlation sample 27 vitros ipth2 result of 7.08 pmol/l (within the reference interval) vs.The vitros ipth result of 10.66 pmol/l (above the reference interval).J76001174 correlation sample 21 vitros ipth2 result of 6.67 pmol/l (within the reference interval) vs.The vitros ipth result of 10.48 pmol/l (above the reference interval).Correlation sample 22 vitros ipth2 result of 1.50 pmol/l (within the reference interval) vs.The vitros ipth result of 0.77 pmol/l (below the reference interval).Correlation sample 27 vitros ipth2 result of 7.61 pmol/l (within the reference interval) vs.The vitros ipth result of 11.08 pmol/l (above the reference interval).The variability observed between the vitros ipth2 and ipth assays is an expected outcome, given the lack of standardization across ipth measurement methods.Differences in assay design, antibody selection, and various circulating fragments contribute to the well-documented inter-method discrepancies in pth measurement.Ortho had previously communicated (cl2016-196) that the vitros ipth assay was approximately 20% higher than a non-vitros roche method.The vitros ipth2 assay has eliminated that 20% high bias.Therefore, there is an expected 20% bias between ipth and ipth2.The ipth2 results obtained in the correlation study are >20% biased to the ipth results and therefore are reportable.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The customer performed the patient sample correlation as part of a system correlation testing for menu expansion and no patient sample results were reported from the laboratory.There was no allegation of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers: (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20492528
Report Number3007111389-2024-00204
Device Sequence Number4106267
Product Code CEW
UDI-Device Identifier10758750032709
UDI-Public(01)10758750032709(17)250204(11)240503(10)0100
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2025
Device Catalogue Number6900052
Device Lot Number0100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown